I’m taking levothyroxine to treat hypothyroidism, and I’ve missed some days, could I go through withdrawal if I don’t take it?
Hello! My mom is on this also, and she has Hypothyroidism. Some years ago she went a couple days without taking her meds and had to be admitted into the hospital. She was lethargic and confused. She was on a high does though. I would contact your Dr.
Going without this medication can make you very ill as stated by the other post. You won't suffer withdrawals like you would from a narcotic, but you will throw yourself back into how your body functioned before your thyroid was brought into a normal functioning range. At best, you'll just start to feel unwell. At worst, you'll end up in the hospital. Some drug companies have programs if you have trouble affording your medication. This is definitely not a medication you should start and stop.
- Levothyroxine Information for Consumers
- Levothyroxine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Levothyroxine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 15 Jul 2013 • 1 answer
Updated 1 Dec 2012 • 2 answers
Updated 19 Jan 2016 • 1 answer
Updated 31 Aug 2016 • 2 answers
Updated 19 Mar 2018 • 1 answer